Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Sore, itchy area at the base of the scrotum, tried antibiotic creams, no relief, small white patches at the hair follicles. What could this be?

I have a sore area that burns and is itchy at the base of my scrotum . I have used over-the-counter antibiotic cream and I used 1% clotriderm+1% ectosone nixed compound twice a day for 3 weeks. I also used chlorfonozole (1 tablet) and nothing seems to work although the itch and burning sensation seemed to reduce for about four hours after each application of cream. It can really burn and sting when things get going, to the point of total distraction. Early on there seemed to be small white patches and often they seemed to be at hair follicles although not always so. These seem to have gone away.
Asked On : Wed, 15 Aug 2012
Answers:  1 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

The described symptoms are suggestive of a fungal infection referred to as tinea cruris. Itching, soreness, stinging sensation and burning sensation in association with pigmented rash is common symptom with this condition.

Ideally I would advice you to consult a dermatologist who after careful examination of the affected areas can confirm the condition and treat it accordingly.

If an appointment with the dermatologist is far off, you may try topical antifungals without steroid preparation such as flucanozole over the affected areas for 2-3 weeks. Keep the area clean and dry and maintain high standards of personal hygiene.

Hope this helps.

Good luck!!
Answered: Fri, 17 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor